Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Itching in outer vaginal lips, red spots. History of herpes. Causes for symptoms?

I am a 50 yr old female. I was diagnosed with herpes 3 yrs ago but have never had a second outbreak . My outer vaginal lips have been itchy on and off for the last 6 months. My doctor thought it was from waxing and said it would go away. 2 days ago I noticed a red spot on the outside of my vaginal lips. It is not painful just itchy at times.
Asked On : Tue, 2 Oct 2012
Answers:  1 Views:  72
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Hello, and I hope I can help you today.

Herpes outbreaks (after the first one) can have subtle symptoms- people describe feeling a tingling or itch that occurs in a similar location over and over.
So it is possible that you may be having outbreaks and mistaking them for other symptoms.

The best thing to do is to try to take anti-herpes medication (Acyclovir 400mg twice daily or Valacyclovir 1 gram twice daily) for three days and see if that helps your symptoms.

There is a possibility that your symptoms are just from waxing... which is always at least somewhat irritating to your skin. Furthermore, waxing can bring on a herpes outbreak if there is any skin trauma, so I suggest you try alternate methods of hair removal.

I hope I was able to answer your question today and that my advice was helpful.

Best wishes,

Dr. Brown
Answered: Sat, 7 May 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor